Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


should I change the regimen ?
Feb 15, 2004

I am the only one who is looking after my husband who has CD4=10 and what worries me is that he is painful when he walks or climbing stairs As far as I know, it is common for nerve pain with pins/needles sensations in toes/feet/limbs moving up towards the ankles. However he feels like getting worse everyday

He cannot even sleep , because of that pain

He is on Stocrin,Stavudine and Lamivudine

How should I do with this situation? Had I better ask my doctor for changing to a new regimen ? How can I do to soothe this symtoms (I wouldn't like my husband feel painful) ?

Regards, xxx

Response from Dr. Lee

The nerve pain that you are describing is called peripheral neuropathy. As you mentioned it is very common with HIV, expecially in people with far progressed disease such as you descibe in your husband (with his very low T4). The problem is also associated with some of the medicines that are used to treat the HIV.

Therefore the causes of your husband's pain may be both the terrible disease and the medicine that is being used to help him control the disease.

My recommendation is that you should ask the doctor if there is a medication regimen that may control his virus better (and hopefully help his T4 count to improve) and reduce the possible side effect.

Pain is also treatable! Whether he changes his anti-retroviral treatment or not, there may be other treatments to help relieve his pain. Not only narcotics or pain medicines like acetaminophen or ibuprofen, but also amitriptyline or other medicines may help. It is important to talk to the doctor about pain control medicines. Sometimes foot massage or warm foot soaks may help.



Previous
Claritin interaction
Next
Drugs - Combivir and Retrovir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement